Alert archive / New Jersey / Coastal Flood Advisories in 2012
Coastal Flood Advisory 16, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood advisory at Jul 20, 2012, 3:16 PM EDT for 7 counties in New Jersey; Kent County, Sussex County, Delaware. It took effect at Jul 20, 2012, 8:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2012, 3:16 PM EDT (19:16 UTC)
- In effect from
- Jul 20, 2012, 8:00 PM EDT
- Expired
- Jul 21, 2012, 12:21 AM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, Sussex County, DE, Atlantic County, NJ, Burlington County, NJ, Cape May County, NJ, Cumberland County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 52 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
167 WHUS41 KPHI 201916 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 316 PM EDT FRI JUL 20 2012 ...MARGINAL MINOR TIDAL FLOOD EPISODE IS EXPECTED TONIGHT... .A STIFF ONSHORE FLOW OF 20 TO 30 KNOT WINDS ASSOCIATED WITH TODAY'S RAIN HAS GENERATED A 1 FOOT STORM SURGE. THAT SURGE IS FORECAST TO CONTINUE THROUGH TONIGHT'S HIGH TIDE CYCLE AND SHOULD CONTRIBUTE TO VERY MINOR COASTAL FLOODING. WAVE ACTION ALONG THE ATLANTIC COASTS OF NEW JERSEY AND DELAWARE MAY ADD TO THE IMPACT. DEZ002>004-NJZ012>014-020>027-210600- /O.NEW.KPHI.CF.Y.0016.120721T0000Z-120721T0600Z/ KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 316 PM EDT FRI JUL 20 2012 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SATURDAY. * LOCATION...ENTIRE NEW JERSEY AND DELAWARE COASTS BORDERING THE ATLANTIC OCEAN WITH TIDAL INUNDATION RELATED FLOODING OF THE COASTS ADJACENT THE LOWER TWO THIRDS OF DELAWARE BAY. * COASTAL FLOODING...MINOR FLOODING...AT WORST...IS ANTICIPATED WITHIN A HALF HOUR EITHER SIDE THE TIME OF HIGH TIDE THIS EVENING...FROM SANDY HOOK TO CAPE MAY NEW JERSEY TO LEWES DELAWARE. * TIMING...HIGH TIDE ON THE NEW JERSEY AND DELAWARE OCEANFRONTS OCCURS BETWEEN APPROXIMATELY BETWEEN 9 PM AND 11 PM. HIGH TIDE ON THE BACK BAYS, ALONG DELAWARE BAY AND ALONG RARITAN BAY OCCURS LATER THAN THE HIGH TIDE ALONG THE OCEAN FRONT. * SEAS...WAVE HEIGHTS ON THE OCEAN WILL BE 4 TO 7 FEET. WAVE HEIGHTS ON DELAWARE BAY WILL BE 2 TO 4 FEET. * IMPACTS...LOCALIZED ROADWAY FLOODING IS ANTICIPATED. * CONFIDENCE...AT LEAST SPOTTY EVENT OCCURRENCE IS EXPECTED TONIGHT. TIDES SHOULD REMAIN BELOW INUNDATION THRESHOLDS SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIRS. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ DRAG
3 follow-up statements
775 WHUS41 KPHI 210044 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 844 PM EDT FRI JUL 20 2012 ...MARGINAL MINOR TIDAL FLOOD EPISODE IS EXPECTED TONIGHT... .A STIFF ONSHORE FLOW OF 20 TO 30 KNOT WINDS ASSOCIATED WITH TODAY'S LOW PRESSURE SYSTEM OFF DELMARVA NOT ONLY GENERATED WELCOME RAIN BUT ALSO CONTINUES TO PRODUCE A 1 FOOT STORM SURGE THIS EVENING FROM CENTRAL NEW JERSEY SOUTHWARD TO DELAWARE. THAT SURGE IS FORECAST TO CONTINUE THROUGH TONIGHT'S HIGH TIDE CYCLE AND WILL CONTRIBUTE TO MINOR COASTAL FLOODING....ESPECIALLY FROM ATLANTIC SOUTHWARD INTO DELAWARE. SEVEN FOOT WAVES ALONG THE ATLANTIC COASTS OF NEW JERSEY AND DELAWARE ARE ADDING TO THE IMPACT. NJZ012>014-210145- /O.CAN.KPHI.CF.Y.0016.000000T0000Z-120721T0600Z/ MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH- 844 PM EDT FRI JUL 20 2012 ...COASTAL FLOOD ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE COASTAL FLOOD ADVISORY FOR THE NORTHERN NEW JERSEY COAST. TIDES AT SANDY HOOK WILL PROBABLY REMAIN ONE QUARTER TO ONE HALF FOOT BELOW THE TIDAL INUNDATION THRESHOLD. FIVE TO SEVEN FOOT WAVES MAY CONTRIBUTE TO SOME MINOR OVERWASH HERE AND THERE ALONG THE VULNERABLE INFRASTRUCTURES DIRECTLY EXPOSED TO THE OCEAN... BUT OVERALL THERE SHOULD NOT BE ANY SIGNIFICANT FLOODING. $$ DEZ002>004-NJZ020>027-210600- /O.CON.KPHI.CF.Y.0016.000000T0000Z-120721T0600Z/ KENT-INLAND SUSSEX-DELAWARE BEACHES-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 844 PM EDT FRI JUL 20 2012 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * LOCATION...CENTRAL AND FAR SOUTHERN NEW JERSEY COASTS AND ALL OF THE DELAWARE COAST BORDERING THE ATLANTIC OCEAN WITH TIDAL INUNDATION RELATED FLOODING OF THE COASTS ADJACENT THE LOWER TWO THIRDS OF DELAWARE BAY. * COASTAL FLOODING...MINOR FLOODING...IS ANTICIPATED WITHIN A HALF HOUR EITHER SIDE THE TIME OF HIGH TIDE THIS EVENING...FROM ATLANTIC CITY TO CAPE MAY NEW JERSEY TO LEWES DELAWARE. THE LARGEST SURGE AND INUNDATION FLOODING SHOULD BE ALONG THE DELAWARE COAST. * TIMING...HIGH TIDE ON THE NEW JERSEY AND DELAWARE OCEANFRONTS OCCURS BETWEEN APPROXIMATELY BETWEEN 9 PM AND 11 PM. HIGH TIDE ON THE BACK BAYS... AND ALONG DELAWARE BAY...OCCURS LATER THAN THE HIGH TIDE ALONG THE OCEAN FRONT. FLOODING HAS BEGUN AT ATLANTIC CITY. * SEAS...WAVE HEIGHTS ON THE OCEAN WILL BE 5 TO 8 FEET. WAVE HEIGHTS ON DELAWARE BAY WILL BE 2 TO 4 FEET. * IMPACTS...LOCALIZED ROADWAY FLOODING IS ANTICIPATED. * CONFIDENCE...AT LEAST SPOTTY EVENT OCCURRENCE IS EXPECTED TONIGHT ALONG THE SOUTHERN NEW JERSEY COAST WHERE AT LEAST A 1 TO 2 INCH EXCEEDANCE OF THE MINOR THRESHOLD SHOULD OCCUR. THE DELAWARE COAST SHOULD SEE A ONE QUARTER TO ONE HALF FOOT EXCEEDANCE OF THE MINOR THRESHOLD. * OUTLOOK...TIDES SHOULD REMAIN BELOW INUNDATION THRESHOLDS SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIRS. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ DRAG
580 WHUS41 KPHI 210156 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 956 PM EDT FRI JUL 20 2012 ...MARGINAL MINOR TIDAL FLOOD EPISODE IS EXPECTED TONIGHT... .A STIFF ONSHORE FLOW OF 20 TO 30 KNOT WINDS ASSOCIATED WITH TODAY'S LOW PRESSURE SYSTEM OFF DELMARVA NOT ONLY GENERATED WELCOME RAIN BUT ALSO CONTINUES TO PRODUCE A 1 FOOT STORM SURGE THIS EVENING FROM CENTRAL NEW JERSEY SOUTHWARD TO DELAWARE. THAT SURGE IS FORECAST TO CONTINUE THROUGH TONIGHT'S HIGH TIDE CYCLE AND WILL CONTRIBUTE TO MINOR COASTAL FLOODING...ESPECIALLY FROM ATLANTIC SOUTHWARD INTO DELAWARE. SEVEN FOOT WAVES ALONG THE ATLANTIC COASTS OF NEW JERSEY AND DELAWARE ARE ADDING TO THE IMPACT. DEZ002>004-NJZ020>027-210600- /O.CON.KPHI.CF.Y.0016.000000T0000Z-120721T0600Z/ KENT-INLAND SUSSEX-DELAWARE BEACHES-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 956 PM EDT FRI JUL 20 2012 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * LOCATION...CENTRAL AND FAR SOUTHERN NEW JERSEY COASTS AND ALL OF THE DELAWARE COAST BORDERING THE ATLANTIC OCEAN WITH TIDAL INUNDATION RELATED FLOODING OF THE COASTS ADJACENT THE LOWER TWO THIRDS OF DELAWARE BAY. * COASTAL FLOODING...MINOR FLOODING...WILL OCCUR WITHIN A HALF HOUR EITHER SIDE THE TIME OF HIGH TIDE THIS EVENING... FROM NEAR ATLANTIC CITY TO CAPE MAY NEW JERSEY TO LEWES DELAWARE. THE LARGEST SURGE AND INUNDATION FLOODING WILL BE ALONG THE DELAWARE COAST. * TIMING...HIGH TIDE ON THE NEW JERSEY AND DELAWARE OCEANFRONTS OCCURS BETWEEN APPROXIMATELY BETWEEN 9 PM AND 11 PM. HIGH TIDE ON THE BACK BAYS... AND ALONG DELAWARE BAY...OCCURS LATER THAN THE HIGH TIDE ALONG THE OCEAN FRONT. AT 955 PM TIDAL INUNDATION FLOODING WAS OCCURRING ALL ALONG THE COAST OF FAR SOUTHERN NEW JERSEY THROUGH ATLANTIC COASTAL DELAWARE. * SEAS...5 TO 7 FEET. * IMPACTS...LOCALIZED ROADWAY FLOODING IS ANTICIPATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIRS. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ DRAG
161 WHUS41 KPHI 210421 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1221 AM EDT SAT JUL 21 2012 DEZ002>004-NJZ020>027-210530- /O.CAN.KPHI.CF.Y.0016.000000T0000Z-120721T0600Z/ KENT-INLAND SUSSEX-DELAWARE BEACHES-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 1221 AM EDT SAT JUL 21 2012 ...COASTAL FLOOD ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE COASTAL FLOOD ADVISORY. THE HIGH TIDE CYCLE HAS PASSED...AND ADDITIONAL MINOR TIDAL FLOODING IS NOT EXPECTED. $$ HAYES
What forecasters said that day
The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood advisory went out at Jul 20, 9:29 AM EDT, 5 hours 47 minutes earlier.
Area forecast discussion, Jul 20, 9:29 AM EDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 929 AM EDT FRI JUL 20 2012 .SYNOPSIS... A WAVE OF LOW PRESSURE WILL MOVE EASTWARD ALONG A COLD FRONT STALLED TO OUR SOUTH TODAY AND TONIGHT. THE LOW WILL MOVE OFF THE COAST ON SATURDAY AS HIGH PRESSURE BUILD IN FOR SATURDAY THROUGH MONDAY. ANOTHER COLD FRONT WILL CROSS THE REGION ON TUESDAY AND HIGH PRESSURE WILL BUILD BACK IN BEHIND THIS FRONT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH EASTWARD THROUGH THE AREA THIS MORNING. MOST LOCATIONS WILL SEE AROUND A HALF OF AN INCH OR LESS BUT LOCALLY HIGHER AMOUNTS OF AROUND AN INCH OR MORE ARE POSSIBLE AS PLENTY OF MOISTURE REMAINS IN THE REGION. WITH 2-3+ INCHES REPORTED IN SOME AREAS ACROSS SOUTHERN NEW JERSEY, THERE IS GREATER POTENTIAL FOR SOME LOCALIZED FLOODING TO OCCUR. OTHERWISE FOR TODAY, A MID LEVEL TROUGH AXIS WILL DRIFT ACROSS THE EASTERN GREAT LAKES AND THE OHIO RIVER VALLEY. THE SURFACE FRONT LOCATED ACROSS THE SOUTHERN PART OF OUR FORECAST AREA WILL LIKELY SINK TO THE SOUTH AS A WAVE OF LOW PRESSURE ALONG THE BOUNDARY PASSES OUT TO SEA. ANOTHER LOW IS EXPECTED TO DEVELOP OVER NORTHERN VIRGINIA DURING THE AFTERNOON. WITH A GOOD AMOUNT OF MOISTURE RIDING OVER THE STABLE AIR NEAR THE SURFACE, WE CONTINUE TO EXPECT SHOWERS FOR TODAY. THE SHOWERS WILL BECOME MODERATE TO HEAVY AT TIMES. SOME SPOTS COULD PICK UP AN INCH OR TWO OF RAIN WITH LOCALLY HIGHER AMOUNTS BASED ON THE PRECIPITABLE WATER VALUES IN OUR REGION THAT RANGE MAINLY FROM 1.75 TO 2.25 INCHES. SCATTERED TO ISOLATED THUNDERSTORMS REMAIN POSSIBLE TODAY, ESPECIALLY IN OUR SOUTHERN COUNTIES NEAR THE FRONTAL BOUNDARY. WE CONSIDERED A FLASH FLOOD WATCH FOR TODAY, BUT WE WERE NOT CONFIDENT ENOUGH TO PUT ONE UP AT THIS POINT. MOST OF OUR REGION CAN TAKE A FAIR AMOUNT OF RAINFALL BEFORE WIDESPREAD FLASH FLOODING WOULD BE A CONCERN. WE WILL CONTINUE TO MONITOR THE POTENTIAL THROUGHOUT THE DAY. WITH THE CLOUDS, THE EAST TO NORTHEAST SURFACE FLOW AND THE PRECIPITATION, TEMPERATURES SHOULD GET NO HIGHER THAN THE 70S IN MUCH OF OUR FORECAST AREA TODAY WITH SOME 80S POSSIBLE IN THE SOUTH. THE HIGHER TERRAIN UP NORTH MAY NOT GET OUT OF THE 60S. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/... FOR TONIGHT, THE MID LEVEL TROUGH AXIS SHOULD REACH THE APPALACHIANS. THE SURFACE LOW IS FORECAST TO MOVE SLOWLY ALONG THE FRONTAL BOUNDARY FROM NORTHERN VIRGINIA TO THE DELAWARE COAST. THE SHOWERS AND ISOLATED THUNDERSTORMS WILL LIKELY CONTINUE INTO TONIGHT ALONG WITH THE POTENTIAL FOR DOWNPOURS. HOWEVER, AS THE NIGHT PROGRESSES, DRY AIR WILL BEGIN TO WORK ITS WAY DOWN INTO OUR REGION FROM THE NORTH. AS A RESULT, WE WILL LOWER THE PRECIPITATION PROBABILITIES GRADUALLY FROM NORTH TO SOUTH DURING THE NIGHT. LOW TEMPERATURES ARE FORECAST TO BE MAINLY IN THE 60S, WITH SOME LOWER 70S IN THE SOUTH AND SOME MIDDLE AND UPPER 50S IN THE NORTH. && .LONG TERM /SATURDAY THROUGH THURSDAY/... THE WAVE OF LOW PRESSURE TRAVELING ON THE FRONT WILL EXIT STAGE RIGHT EARLY ON SATURDAY AS HIGH PRESSURE BUILDS IN FROM THE N AND W. PRECIP WILL END FROM THE N DURG THE DAY AND WILL LINGER LONGEST ACRS THE S. BY SAT EVENING IT WILL BE DRY EVERYWHERE. SUNDAY AND SUNDAY NIGHT STILL LOOK DRY. THEN ON MONDAY THERE COULD BE SOME MAINLY DIURNAL SHOWERS/TSTMS AS A MOISTURE INCREASES ON RETURN FLOW WITH THE HIGH MOVG EWD. BY MONDAY NIGHT, A CDFNT BEGINS TO APPROACH FROM THE NW AND CROSSES THE REGION ON TUESDAY. THIS FRONT CAN, OF COURSE, TRIGGER SOME ADDITIONAL SHOWERS AND TSTMS. HIGH PRESSURE THEN BUILD IN BEHIND THE DEPARTING FRONT FOR LATER TUESDAY NIGHT THRU THURSDAY, BRINGING DRY WX ONCE AGAIN. ON SAT INTO SUN, WE WILL STILL BE AFFECTED BY A NE TO ELY FLOW. WIND SPEEDS WILL SUBSIDE ON SUNDAY. TEMPS WILL REBOUND A BIT ON SAT AND EVEN MORE SO ON SUNDAY AS THERE WILL BE MORE SUNSHINE. BUT STILL EXPECT COOLER THAN NRML TEMPS ON SAT THAN AROUND NRML ON SUN THEN RISING ABV NRML ON MONDAY AND TUESDAY WITH MORE SUNSHINE AND A MORE SLY FLOW. TEMPS WILL COOL OFF AGAIN AROUND MIDWEEK, BEHIND THE CFP. && .AVIATION /13Z FRIDAY THROUGH TUESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. WE ARE ANTICIPATING NUMEROUS SHOWERS TODAY INTO THIS EVENING. THEY MAY BECOME MODERATE TO HEAVY AT TIMES. FOR THE MOST PART, CEILING AND VISIBILITY VALUES ARE FORECAST TO BE IN THE MVFR RANGE. HOWEVER, IFR CONDITIONS ARE POSSIBLE IN THE HEAVIER SHOWERS. WHILE THERE IS THE POTENTIAL FOR ISOLATED THUNDER, ESPECIALLY FROM PHILADELPHIA SOUTHWARD, THE PROBABILITY IS NOT HIGH ENOUGH TO MENTION IN THE TAFS. FOR TONIGHT, DRY AIR IS EXPECTED TO WORK ITS WAY SLOWLY DOWN INTO OUR REGION FROM THE NORTH. THE SURFACE WIND IS ANTICIPATED TO FAVOR THE NORTHEAST AND EAST FOR TODAY. SPEEDS ARE FORECAST TO BE MAINLY IN THE 6 TO 10 KNOT RANGE THIS MORNING. THEY MAY INCREASE INTO THE 8 TO 12 KNOT RANGE WITH SOME GUSTS NEAR 20 KNOTS FROM LATE THIS AFTERNOON INTO THIS EVENING. OUTLOOK... SATURDAY...LINGERING SHOWERS AND THUNDERSTORMS TAPER OFF FROM N TO S. THEY MAY PERSIST MOST OF THE DAY ACRS THE S. MVFR CIGS AND VSBYS WHERE THE SHWRS PERSIST. VFR OTHERWISE. VFR EVERYWHERE BY EVENING. EAST WINDS AROUND 15 KNOTS. SATURDAY NIGHT - SUNDAY ...VFR CONDITIONS WITH CONTINUED EASTERLY WINDS AROUND 10 KNOTS. MONDAY - TUESDAY...VFR WITH SCATTERED SHWRS AND TSRA. OF COURSE, LOWER CIGS/VSBYS PSBL IN SHWRS/TSRA. TUESDAY NIGHT-WEDNESDAY...VFR. && .MARINE... WITH THE PERSISTENT NORTHEAST TO EAST WIND, WAVE HEIGHTS WILL CONTINUE TO BUILD INTO THE 5 TO 7 FOOT RANGE ON OUR OCEAN WATERS. AS A RESULT, WE HAVE ISSUED A SMALL CRAFT ADVISORY FOR TODAY, TONIGHT AND BEYOND. THERE MAY EVEN BE SOME WIND GUSTS AROUND 25 KNOTS. OUTLOOK... SCA CONDS WILL CONTINUE INTO SATURDAY AND PSBLY INTO SAT NIGHT BEFORE THINGS SUBSIDE AS THE PGRAD BETWEEN DEPARTING LOW PRESSURE TO THE E AND HIGH PRESSURE TO THE N RELAXES. BY SUNDAY, IF NOT SOONER, BOTH WINDS AND SEAS SHOULD BE SCA CRITERIA AND SHOULD REMAIN THERE FOR THE REMAINDER OF THE EXTENDD PD. && .TIDES/COASTAL FLOODING... WITH THE CONTINUED NORTHEAST TO EAST FLOW, TIDAL DEPARTURES WILL BE ON THE INCREASE. WE WILL KEEP AN EYE ON TONIGHT'S HIGH TIDE. DEPARTURES OF AROUND +1.0 TO +1.2 FEET WOULD BE NEEDED TO CAUSE MINOR TIDAL FLOODING. THE LATEST GUIDANCE SUGGESTS THAT WE MAY GET CLOSE. && .RIP CURRENTS... THE RIP CURRENT RISK FOR TODAY IS MODERATE. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SATURDAY FOR ANZ450>455. && SYNOPSIS...NIERENBERG NEAR TERM...IOVINO/MEOLA SHORT TERM...IOVINO LONG TERM...NIERENBERG AVIATION...IOVINO/NIERENBERG MARINE...IOVINO/NIERENBERG TIDES/COASTAL FLOODING... RIP CURRENTS...
Hazardous weather outlook, Jul 20, 4:40 AM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 440 AM EDT FRI JUL 20 2012 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-210845- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 440 AM EDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BRING THE POTENTIAL FOR HEAVY RAINFALL ACROSS THE REGION TODAY AND TONIGHT. LOCALIZED AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE AND THERE IS THE POTENTIAL FOR HIGHER AMOUNTS. SMALL STREAM AND POOR DRAINAGE FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-210845- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 440 AM EDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-210845- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 440 AM EDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BRING THE POTENTIAL FOR HEAVY RAINFALL ACROSS THE REGION TODAY AND TONIGHT. LOCALIZED AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE AND THERE IS THE POTENTIAL FOR HIGHER AMOUNTS. SMALL STREAM AND POOR DRAINAGE FLOODING IS POSSIBLE. ADDITIONALLY, THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 20, 11:29 AM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1129 AM EDT FRI JUL 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM FLASH FLOOD MYSTIC ISLAND 39.57N 74.38W
07/20/2012 OCEAN NJ PUBLIC
NUMEROUS REPORTS OF FLOODING IN THE REGION
&&
EVENT NUMBER PHI1200463
GAINESSpecial weather statement, Jul 20, 1:20 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
120 PM EDT FRI JUL 20 2012
NJZ025-026-201815-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-
120 PM EDT FRI JUL 20 2012
...SHOWERS WITH HEAVY RAINFALL WILL AFFECT THE BARRIER ISLANDS OF
ATLANTIC AND OCEAN COUNTIES...
AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAINFALL ALONG A LINE EXTENDING FROM 12 MILES
SOUTHEAST OF TOMS RIVER TO 10 MILES NORTHEAST OF ATLANTIC CITY.
THE SHOWERS WERE DRIFTING SLOWLY TO THE SOUTHEAST. THE
SHOWERS WILL BE NEAR HARVEY CEDARS AROUND 135 PM...SURF CITY AROUND
155 PM AND NORTH BEACH HAVEN AROUND 215 PM.
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADWAYS AND QUICKLY FILL POOR DRAINAGE AREAS. RAINFALL AMOUNTS
OF ONE QUARTER OF AN INCH TO HALF AN INCH PER HOUR ARE LIKELY IN THE
STRONGER SHOWERS.
LAT...LON 3975 7409 3956 7422 3950 7430 3945 7430
3941 7435 3942 7446 3949 7440 3950 7436
3956 7433 3958 7427 3962 7429 3971 7422
3972 7415 3977 7415 3981 7410 3989 7410
3990 7408The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:21 AM EDT | Special Marine Warning | PHI | 84 min | |
| Jul 20, 3:01 AM EDT | Special Weather Statement | PHI | Cape May | 59 min |
| Jul 20, 5:43 AM EDT | Special Weather Statement | PHI | Camden | 92 min |
| Jul 20, 5:44 AM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester | 63 min |
| Jul 20, 7:28 AM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington | 3 hr |
| Jul 20, 7:56 AM EDT | Areal Flood Advisory | PHI | Cape May | 2 hr |
| Jul 20, 8:52 AM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Ocean | 3 hr |
| Jul 20, 1:20 PM EDT | Special Weather Statement | PHI | Ocean | 55 min |
| Jul 19, 10:58 PM EDT | Special Weather Statement | PHI | Kent, New Castle, Sussex | 2 hr |
| Jul 20, 1:58 AM EDT | Special Weather Statement | PHI | Sussex | 62 min |
Nearby
Coastal Flood Advisories in New Jersey, 2012Coastal Flood Advisories in Delaware, 2012Every coastal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.